Alert archive / Kansas / Tornado Warnings in 2023

Tornado Warning 31, NWS Goodland, KS

May 11, 20234 counties in Kansas

NWS Goodland, KS issued this tornado warning at May 11, 2023, 6:28 PM CDT for 4 counties in Kansas. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2023, 6:28 PM CDT (23:28 UTC)
Expired
May 11, 2023, 7:15 PM CDT
In force
47 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Logan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 37 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 6:35 PM CDTTORNADO14 Nne Wallace, KSSPOTTER REPORTED TORNADO 15 MILES SOUTH OF EDSON.
May 11, 6:41 PM CDTTORNADO9 W Winona, KSMULTIPLE REPORTS OF A TORNADO ONGOING AT 170 AND APACHE ACRES.
May 11, 6:47 PM CDTTORNADO9 S Edson, KSPHOTO OF TORNADO 15 MILES SOUTHEAST OF GOODLAND, KS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 12:22 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2023-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2023-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
520 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

427 
WFUS53 KGLD 112328
TORGLD
KSC109-181-193-199-120015-
/O.NEW.KGLD.TO.W.0031.230511T2328Z-230512T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
528 PM MDT Thu May 11 2023

The National Weather Service in Goodland has issued a

* Tornado Warning for...
  Northeastern Wallace County in west central Kansas...
  Southwestern Thomas County in northwestern Kansas...
  Northwestern Logan County in west central Kansas...
  Southeastern Sherman County in northwestern Kansas...

* Until 615 PM MDT/715 PM CDT/.
    
* At 528 PM MDT/628 PM CDT/, a severe thunderstorm capable of
  producing a tornado was located 8 miles west of Winona, or 20 miles
  south of Brewster, moving north at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northeastern Wallace, southwestern Thomas, northwestern Logan and
  southeastern Sherman Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3903 10126 3899 10143 3908 10159 3930 10161
      3933 10125
TIME...MOT...LOC 2328Z 169DEG 25KT 3907 10140 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

KMK
6 follow-up statements
482 
WWUS53 KGLD 112335
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
535 PM MDT Thu May 11 2023

KSC109-181-193-199-120015-
/O.CON.KGLD.TO.W.0031.000000T0000Z-230512T0015Z/
Wallace KS-Thomas KS-Logan KS-Sherman KS-
535 PM MDT Thu May 11 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT/715 PM CDT/
FOR NORTHEASTERN WALLACE...SOUTHWESTERN THOMAS...NORTHWESTERN LOGAN
AND SOUTHEASTERN SHERMAN COUNTIES...

At 535 PM MDT/635 PM CDT/, a severe squall line capable of producing
both tornadoes and extensive straight line wind damage was located 10
miles west of Winona, or 18 miles south of Brewster, moving north at
25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Wallace, southwestern Thomas, northwestern Logan and
southeastern Sherman Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3901 10134 3911 10159 3930 10161 3933 10125
      3903 10126
TIME...MOT...LOC 2335Z 160DEG 20KT 3910 10142 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

KMK
813 
WWUS53 KGLD 112341
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
541 PM MDT Thu May 11 2023

KSC109-181-193-199-120015-
/O.CON.KGLD.TO.W.0031.000000T0000Z-230512T0015Z/
Wallace KS-Thomas KS-Logan KS-Sherman KS-
541 PM MDT Thu May 11 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT/715 PM CDT/
FOR NORTHEASTERN WALLACE...SOUTHWESTERN THOMAS...NORTHWESTERN LOGAN
AND SOUTHEASTERN SHERMAN COUNTIES...
    
At 541 PM MDT/641 PM CDT/, a confirmed tornado was located 11 miles
northwest of Winona, or 16 miles south of Brewster, moving northwest
at 20 mph.

HAZARD...Damaging tornado.

SOURCE...Emergency management confirmed tornado. At 540 PM MDT/ 640 
         PM CDT , a tornado was reported north of Winona near roads 
         170 and Apache Acres.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Wallace, southwestern Thomas, northwestern Logan and
southeastern Sherman Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3908 10148 3912 10159 3930 10161 3933 10125
      3905 10126
TIME...MOT...LOC 2341Z 154DEG 18KT 3913 10144 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

KMK
706 
WWUS53 KGLD 112353
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
553 PM MDT Thu May 11 2023

KSC109-181-193-199-120015-
/O.CON.KGLD.TO.W.0031.000000T0000Z-230512T0015Z/
Wallace KS-Thomas KS-Logan KS-Sherman KS-
553 PM MDT Thu May 11 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT/715 PM CDT/
FOR NORTHEASTERN WALLACE...SOUTHWESTERN THOMAS...NORTHWESTERN LOGAN
AND SOUTHEASTERN SHERMAN COUNTIES...
    
At 552 PM MDT/652 PM CDT/, a confirmed tornado was located 13 miles
south of Brewster, moving north at 20 mph.

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado. At 545 PM MDT, a 
         tornado was reported 15 miles southeast of Goodland.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Wallace, southwestern Thomas, northwestern Logan and
southeastern Sherman Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3908 10148 3912 10159 3930 10161 3933 10125
      3905 10126
TIME...MOT...LOC 2352Z 164DEG 16KT 3918 10145 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

KMK
048 
WWUS53 KGLD 120002
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
602 PM MDT Thu May 11 2023

KSC109-199-120011-
/O.CAN.KGLD.TO.W.0031.000000T0000Z-230512T0015Z/
Wallace KS-Logan KS-
602 PM MDT Thu May 11 2023

...THE TORNADO WARNING FOR NORTHEASTERN WALLACE AND NORTHWESTERN
LOGAN COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM MDT/800 PM CDT/ for
northwestern Kansas.

LAT...LON 3914 10159 3930 10161 3933 10125 3914 10127
TIME...MOT...LOC 0001Z 169DEG 25KT 3925 10147 

$$

KSC181-193-120015-
/O.CON.KGLD.TO.W.0031.000000T0000Z-230512T0015Z/
Thomas KS-Sherman KS-
602 PM MDT Thu May 11 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT/715 PM CDT/
FOR SOUTHWESTERN THOMAS AND SOUTHEASTERN SHERMAN COUNTIES...
    
At 601 PM MDT/701 PM CDT/, a severe thunderstorm capable of producing
a tornado was located 9 miles southwest of Brewster, moving north at
30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern Thomas and southeastern Sherman Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3914 10159 3930 10161 3933 10125 3914 10127
TIME...MOT...LOC 0001Z 169DEG 25KT 3925 10147 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Trigg
853 
WWUS53 KGLD 120005
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
605 PM MDT Thu May 11 2023

KSC181-193-120015-
/O.CON.KGLD.TO.W.0031.000000T0000Z-230512T0015Z/
Thomas KS-Sherman KS-
605 PM MDT Thu May 11 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT/715 PM CDT/
FOR SOUTHWESTERN THOMAS AND EAST CENTRAL SHERMAN COUNTIES...
    
At 605 PM MDT/705 PM CDT/, a severe thunderstorm capable of producing
a tornado was located 7 miles southwest of Brewster, moving north at
30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern Thomas and east central Sherman Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3920 10143 3930 10161 3933 10125 3914 10127
TIME...MOT...LOC 0005Z 169DEG 25KT 3928 10148 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Trigg
920 
WWUS53 KGLD 120010
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
610 PM MDT Thu May 11 2023

KSC181-193-120020-
/O.EXP.KGLD.TO.W.0031.000000T0000Z-230512T0015Z/
Thomas KS-Sherman KS-
610 PM MDT Thu May 11 2023

...THE TORNADO WARNING FOR SOUTHWESTERN THOMAS AND EAST CENTRAL
SHERMAN COUNTIES WILL EXPIRE AT 615 PM MDT/715 PM CDT/...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 700 PM MDT/800 PM CDT/ for
northwestern Kansas.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Goodland.

LAT...LON 3920 10143 3930 10161 3933 10125 3914 10127
TIME...MOT...LOC 0010Z 169DEG 25KT 3931 10149 

$$

Trigg

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 11, 3:11 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, May 11, 3:11 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
211 PM MDT Thu May 11 2023

.SHORT TERM...(This evening through Friday)
Issued at 210 PM MDT Thu May 11 2023

Latest upper air analysis shows a closed low over Southeast CO.
Ahead of the closed low was a corridor of rainfall.  The corridor
was moving northeast while the storms themselves were moving
northwest.  The environment is becoming very favorable for tornadoes
to form.  However the environment is too stable for large hail or
damaging winds to form.  The tornado threat will increase through
the afternoon as storms form over the eastern part of the forecast
area.

Early this evening another round of rainfall will move in from the
southwest ahead of the closed low.  Depending on where these storms
are located with respect to the storm relative helicity will depend
on whether they will continue to have a threat for tornadoes.  The
current HREF data shows the better SRH is ahead of the rain
activity.  If this holds, the threat for tornadoes should be lower
with this round in the evening.

More rainfall may move through overnight as the closed low moves
through.  Since this round will be so close to the center of the
closed low, tornado development cannot be ruled out.  This round
should be out of the forecast area by sunrise Friday.

Friday the closed low will move north of the forecast area.  As it
departs there may be some rain activity wrapping around the back of
the closed low over the north part of the forecast area.  Since
models are usually too fast with the speed of closed lows, wouldn't
be surprised if rainfall chances linger around longer tomorrow than
currently forecast.

Friday night there may be a chance for rain over the far northern
part of the forecast area as the closed low departs.

.LONG TERM...(Saturday through Thursday)
Issued at 210 PM MDT Thu May 11 2023

This part of the forecast continues to be rather blan.  The upper
level pattern has no discernible features aside from the two
ridges over the Pacific Northwest and the Southeast. Because of
this weak upper level pattern, have low confidence in the chances
for rainfall that are forecast. The GEFS and ECMWF both have
rather low chances for rainfall too, which makes sense given the
weak upper level flow. Both of these ensembles actually have the
better chances for rainfall south of the forecast area.

Temperatures will gradually warm through the period as the ridge to
the west slowly builds onto the Plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1158 AM MDT Thu May 11 2023

IFR to VFR conditions forecast for the TAFs. The lowest conditions
this afternoon through the evening are expected to be under the
corridor of rainfall occurring. This corridor will move northeast
through the forecast area today and this evening. Visibility could
fall to a couple miles in the moderate rainfall for short periods
of time.

Another round of rainfall will move through both sites this
evening. These storms could become more intense than the storms
currently ongoing.

Behind the storm activity clouds will fall to IFR levels
overnight.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through late tonight for KSZ001>004-013>016-027>029.

CO...Flood Watch through late tonight for COZ090>092.

NE...Flood Watch through late tonight for NEZ079>081.

&&

SHORT TERM...JTL
LONG TERM...JTL
AVIATION...JTL
Hazardous weather outlook, May 11, 12:30 PM CDT, 5 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1130 AM MDT Thu May 11 2023

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121730-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1130 AM MDT Thu May 11 2023 /1230 PM CDT Thu May 11 2023/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

The entire area is in a slight to enhanced risk for severe
thunderstorms today and into this evening. All modes of hazards will
be possible, including large hail, damaging winds and a few
tornadoes. A tornado watch is in effect for the entire Tri-State Area
through the afternoon. Flash flooding from heavy rainfall will also
be possible, particularly in areas that received heavy rainfall
yesterday. A flood watch is in effect for all counties except for
Greeley and Wichita counties through tonight.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Local storm report, May 11, 5:38 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
438 PM MDT THU MAY 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HEAVY RAIN       2 NNW BLAKEMAN          39.84N 101.13W
05/11/2023  M2.41 INCH       RAWLINS            KS   TRAINED SPOTTER

            SPOTTER REPORTED 2.41 INCHES OF RAIN TODAY.
            (12 HOUR TOTAL).

&&

KAK
Local storm report, May 11, 5:46 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
446 PM MDT THU MAY 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     TORNADO          3 SW WESKAN             38.83N 102.00W
05/11/2023                   WALLACE            KS   TRAINED SPOTTER

            SPOTTER REPORTED A MULTI-VORTEX TORNADO JUST
            SOUTHWEST OF WESKAN.

&&

KAK
Local storm report, May 11, 5:48 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
448 PM MDT THU MAY 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          3 SE ARAPAHOE           38.82N 102.13W
05/11/2023                   CHEYENNE           CO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED ABOUT 3 MILES
            SOUTHEAST OF ARAPAHOE, CO. TORNADOES ARE
            SHORT LIVED ONLY LASTING A MINUTE OR SO,
            LIFTING, AND DROPPING AGAIN. MULTI-VORTEX
            TORNADO REPORTED.

&&

CA
Local storm report, May 11, 5:49 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
449 PM MDT THU MAY 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          3 ESE ARAPAHOE          38.83N 102.13W
05/11/2023                   CHEYENNE           CO   TRAINED SPOTTER

            SPOTTER REPORTED TWO TORNADOES 2 EAST AND
            1.5 MILES SOUTH OF ARAPAHOE.

&&

KAK
Local storm report, May 11, 5:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
452 PM MDT THU MAY 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     TORNADO          5 ENE WESKAN            38.89N 101.87W
05/11/2023                   WALLACE            KS   TRAINED SPOTTER

            REPORT OF A RAIN-WRAPPED, WEAK TORNADO THAT
            CROSSED HIGHWAY 40.

&&

CA
Local storm report, May 11, 6:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
524 PM MDT THU MAY 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     FUNNEL CLOUD     13 N SHARON SPRINGS     39.08N 101.79W
05/11/2023                   WALLACE            KS   TRAINED SPOTTER

            SPOTTER REPORTED FUNNEL CLOUD.

&&

KAK

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:03 PM CDTSpecial Weather StatementGLDSheridan27 min
May 10, 7:22 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Sheridan, Thomas53 min
May 10, 7:44 PM CDTTornado WarningGLDGraham, Sheridan46 min
May 10, 8:11 PM CDTAreal Flood WarningGLDGove, Logan, Sherman, Thomas13 hr
May 10, 8:15 PM CDTSevere Thunderstorm WarningGLDDecatur, Sheridan60 min
May 10, 8:39 PM CDTFlash Flood Warning Considerable damage threatGLDSheridan66 min
May 10, 9:13 PM CDTAreal Flood WarningGLDDecatur, Sheridan12 hr
May 10, 9:31 PM CDTFlood WatchGLDCheyenne, Decatur, Gove, Graham, Logan, Norton and 5 more39 hr
May 10, 9:58 PM CDTSpecial Weather StatementGLDNorton32 min
May 10, 10:11 PM CDTSpecial Weather StatementGLDSherman, Wallace49 min
May 10, 10:59 PM CDTSpecial Weather StatementGLDCheyenne, Sherman, Wallace46 min
May 10, 11:45 PM CDTSpecial Weather StatementGLDThomas45 min
May 11, 12:57 AM CDTRiver Flood AdvisoryGLDDecatur8 hr
May 11, 9:21 AM CDTAreal Flood WarningGLDDecatur, Sheridan, Thomas12 hr
May 11, 12:02 PM CDTSpecial Weather StatementGLDSherman13 min
May 11, 12:46 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman44 min
May 11, 12:56 PM CDTTornado WarningGLDCheyenne, Sherman16 min
May 11, 1:29 PM CDTSpecial Weather StatementGLDCheyenne16 min
May 11, 1:35 PM CDTTornado WarningGLDCheyenne, Rawlins25 min
May 11, 1:38 PM CDTTornado WarningGLDCheyenne22 min
May 11, 1:59 PM CDTTornado WarningGLDRawlins31 min
May 11, 2:02 PM CDTSpecial Weather StatementGLDSherman13 min
May 11, 2:23 PM CDTTornado WarningGLDCheyenne22 min
May 11, 2:32 PM CDTSpecial Weather StatementGLDThomas13 min
May 11, 2:55 PM CDTTornado WarningGLDSherman20 min
May 11, 2:58 PM CDTFlash Flood WarningGLDCheyenne, Sherman, Wallace6 hr
May 11, 3:15 PM CDTTornado WarningGLDRawlins, Thomas30 min
May 11, 3:26 PM CDTTornado WarningGLDGove19 min
May 11, 3:43 PM CDTSevere Thunderstorm Warning Considerable damage threatGLDGove, Logan, Sheridan, Thomas34 min
May 11, 3:48 PM CDTFlash Flood WarningGLDCheyenne, Rawlins6 hr
May 11, 3:56 PM CDTTornado WarningGLDRawlins19 min
May 11, 4:01 PM CDTTornado WarningGLDThomas14 min
May 11, 4:13 PM CDTTornado WarningGLDRawlins17 min
May 11, 5:41 PM CDTTornado WarningGLDWallace19 min
May 11, 5:51 PM CDTTornado WarningGLDLogan, Wallace28 min
May 11, 5:57 PM CDTTornado Warning Tornado observedGLDWallace21 min
May 11, 6:04 PM CDTTornado WarningGLDWallace26 min
May 11, 6:09 PM CDTTornado WarningGLDNorton8 min
May 11, 6:20 PM CDTTornado WarningGLDSherman, Wallace40 min
May 11, 6:37 PM CDTTornado WarningGLDSherman23 min
May 11, 6:41 PM CDTTornado Warning Tornado observedGLDSherman21 min
May 11, 6:41 PM CDTTornado Warning Tornado observedGLDSherman19 min

Nearby

Tornado Warnings in Kansas, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.